MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1320S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that after a patient came in complaining of pain, a x-ray was taken and a fracture of the implant was detected on (b)(6) 2022.The revision surgery took place on (b)(6) 2022.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned, and matches the alleged failure.The received nail is completely broken in the webs of the proximal lag screw hole.The breakage initiated in a fatigued manner from the anterior web but broke in a much quicker manner from the posterior web.The breakage is observed on the opposite side of the misdrilling marks.The effect of misdrilling on the breakage in this case cannot be quantified.The fracture pattern resembles a fatigue fracture, evident by the appearance of lines of rest.On the medial side of the distal portion of the nail, the bearing point shows signs of deformation indicating overloading of the nail.With the available radiographs, an independent formal medical opinion was sought out: this case is regarding a broken gamma nail in a reverse trochanteric fracture.This is the most tricky fracture to reduce and fix.With available two x-rays, not much to be said about the bone quality since these are a low-resolution picture of an x-ray and are difficult to be judged on a mediocre laptop screen.With regard to callus formation, there seems to be none in the larger fracture lines 3 months after surgery.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to user related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16013859
Report Number0009610622-2022-00594
Device Sequence Number20484241
Product Code HSB
UDI-Device Identifier07613252273813
UDI-Public07613252273813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3425-1320S
Device Catalogue Number34251320S
Device Lot NumberK05E3E3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale